Algebraic & Geometric Topology

A type $A$ structure in Khovanov homology

Lawrence Roberts

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Inspired by bordered Floer homology, we describe a type A structure in Khovanov homology, which complements the type D structure previously defined by the author. The type A structure is a differential module over a certain algebra. This can be paired with the type D structure to recover the Khovanov chain complex. The homotopy type of the type A structure is a tangle invariant, and homotopy equivalences of the type A structure result in chain homotopy equivalences on the Khovanov chain complex found from a pairing. We use this to simplify computations and introduce a modular approach to the computation of Khovanov homologies. Several examples are included, showing in particular how this approach computes the correct torsion summands for the Khovanov homology of connect sums. A lengthy appendix is devoted to establishing the theory of these structures over a characteristic-zero ring.

Article information

Source
Algebr. Geom. Topol., Volume 16, Number 6 (2016), 3653-3719.

Dates
Received: 1 April 2016
Accepted: 18 April 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1510841273

Digital Object Identifier
doi:10.2140/agt.2016.16.3653

Mathematical Reviews number (MathSciNet)
MR3584271

Zentralblatt MATH identifier
1360.57026

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 55N35: Other homology theories

Keywords
Khovanov homology bordered theory tangle invariant

Citation

Roberts, Lawrence. A type $A$ structure in Khovanov homology. Algebr. Geom. Topol. 16 (2016), no. 6, 3653--3719. doi:10.2140/agt.2016.16.3653. https://projecteuclid.org/euclid.agt/1510841273


Export citation

References

  • M,M Asaeda, J,H Przytycki, A,S Sikora, Categorification of the Kauffman bracket skein module of $I$–bundles over surfaces, Algebr. Geom. Topol. 4 (2004) 1177–1210
  • M,M Asaeda, J,H Przytycki, A,S Sikora, Categorification of the skein module of tangles, from “Primes and knots” (T Kohno, M Morishita, editors), Contemp. Math. 416, Amer. Math. Soc. (2006) 1–8
  • D Bar-Natan, On Khovanov's categorification of the Jones polynomial, Algebr. Geom. Topol. 2 (2002) 337–370
  • J Green, D Bar-Natan, JavaKh (2005) Available at \setbox0\makeatletter\@url http://katlas.org/wiki/Khovanov_Homology {\unhbox0
  • B Keller, Introduction to $A$–infinity algebras and modules, Homology Homotopy Appl. 3 (2001) 1–35
  • M Khovanov, A categorification of the Jones polynomial, Duke Math. J. 101 (2000) 359–426
  • M Khovanov, A functor–valued invariant of tangles, Algebr. Geom. Topol. 2 (2002) 665–741
  • R Lipshitz, P Ozsvath, D Thurston, Bordered Heegaard Floer homology: Invariance and pairing, preprint (2008)
  • L,P Roberts, A type $D$ structure in Khovanov homology, Adv. Math. 293 (2016) 81–145